Sex enhancement drugs can trigger heart diseases – Gynaecologist warns

0 299

Dr Ayodele Ademola, a consultant gynaecologist has counseled people with erection and potency problem to seek medical attention rather than use enhancement drugs. According to him, taking enhancement drugs can cause heart diseases.

READ ALSO:NAFDAC warns on use of male enhancement pill

Ademola, also the Medical Director, StrongTower Hospital and Advanced Fertility Centre, gave the advice in an interview with the Newsmen in Lagos on Monday. He spoke in commemoration of the 2023 World Sexual Health Day (WSHD) with the theme: “Consent”. WSHD is held annually on Sept. 4 to celebrate every person’s right to sexual well-being.

The gynaecology said that usage of sex enhancement drugs could cause cardiovascular diseases like hypertension, heart failure and other related diseases. Sex enhancement drugs, also known as Erectile Dysfunction Medication, are majorly patronised and used by men more than the women counterparts.

He, however, said that usage of sex enhancement drug had positive and negative implications on human health but the negative implications of the drugs far outweigh its benefits.

He said it was not advisable to use sex enhancement drug except when it became exceptionally necessary and should be used under strict medical prescription and supervision.

“There are many instances where people who used sex enhancement drugs end up losing their lives. I have had a situation where two elderly couple who took sex enhancement drug simultaneously had heart attack and died. Also, a young man of about 45 years of age, who took an overdose tramadol with the aim to enhance his sex performance, died in the course of having sexual intercourse. If anyone has potency problem, it is advisable that such person seek medical attention rather than use enhancement drug. This is because it has many underlying side effects which may result to loss of life,” he said.

Ademola, therefore, advised people who have erection problem to seek medical attention for proper diagnosis and treatment.

He noted hypertensive, diabetic and aged people were at higher risk to the usage of sex enhancement drug, stressing that they should completely avoid using it because they might die in the process.

“Some people take excessive amount of drugs in order to enhance sexual performance but most of the drugs sometimes are not specifically made for potency improvement,” Ademola said.

He decried the use of tramadol, intake of excessive alcohol, over-the-counter enhancement drugs and other toxicants to boost sexual drive, saying that such acts were typical drug abuse and could result to more harm than good.

He added that some health implications of over-the-counter male enhancement drugs included; damage to the urethra, permanent and difficulty maintaining an erection.

Others are permanent problem with urination, penis “fractures” causing bleeding and requiring surgery as well as drop in blood pressure.

 

Wumi/NAN